Secondary Logo

Institutional members access full text with Ovid®

Share this article on:

Bilateral Angle Closure Following the Infusion of a Monoclonal Antibody to Treat Relapsing Multiple Myeloma

Lee, Andrew C., MD*; Greaves, Giovanni, MD*; Lee, Ruby, PharmD; Zdravkova, Maria, PharmD; Ahmad, Samrah, PharmD; McGovern, Kerri, MD§; Ghiuzeli, Cristina, MD§; Hymowitz, Maggie, MD*

doi: 10.1097/IJG.0000000000000995
Online Articles: Case Report/Small Case Series

Purpose: We describe a case of bilateral angle closure glaucoma following the infusion of daratumumab, a monoclonal antibody used to treat relapsing multiple myeloma.

Methods: This is an interventional case report.

Results: A 59-year-old woman presented with bilateral angle closure glaucoma one day following her first infusion of daratumumab. B-scan echography showed ciliochoroidal effusions in both eyes. Cycloplegia was implemented given the suspicion for drug-induced angle closure, which resulted in prompt deepening of the anterior chambers and normalization of intraocular pressures. The ciliochoroidal effusions resolved 16 days following the cessation of daratumumab.

Conclusions: Daratumumab may be associated with drug-induced secondary angle closure glaucoma.

*Department of Ophthalmology, Donald and Barbara Zucker School of Medicine at Hofstra/Northwell, Great Neck

Department of Pharmacy, North Shore University Hospital

§Department of Hematology/Oncology, Donald and Barbara Zucker School of Medicine at Hofstra/Northwell, Manhasset

St. John’s University College of Pharmacy and Health Sciences, Jamaica, NY

Disclosure: The authors declare no conflict of interest.

Reprints: Andrew C. Lee, MD, 302 Community Drive, Apt. 1A, Manhasset, NY 11030 (e-mail: mr.andrewclee@gmail.com).

Received March 22, 2018

Accepted May 21, 2018

Copyright © 2018 Wolters Kluwer Health, Inc. All rights reserved.